MAUDE Adverse Event Report: SYNTHES MONUMENT DRILL STOP; GUIDE

SYNTHES MONUMENT DRILL STOP; GUIDE
Catalog Number 357.405
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.(b)(6).Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device history records review was conducted.The report indicates that: dhr review for: dhr review for part: #357.405, lot: #6319189, release to warehouse date: 28-apr-2010, expiration date: na, supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in country as follows: (b)(6) reported the following: a patient underwent a trochanteric fixation nail (tfn) procedure on (b)(6) 2016.While the surgeon was drilling with an 11.0mm tapered cannulated drill and drill stop, he noticed that the drill stop was sliding along the drill bit.Although the drill stop was mounted correctly on the drill bit, the clocking mechanism seemed to be defective.The femoral head had not been violated but if the surgeon wouldn¿t have noticed the problem on time, it could have happened.The defective instrument is most probably the drill stop.This drill is not often used and it seems to be in good condition.There was no medical or surgical intervention and no surgical time delay.The surgery was successfully completed.The patient status outcome is very good.This complaint involves one device.Concomitant device reported: unknown 11.0mm tapered cannulated drill ¿ part# - unknown, lot# - unknown, quantity# - 1.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date returned to manufacturer.Subject device has been received and a product development investigation was performed.The returned device shows signs of minor surface wear which does not impact functionality.The plunger is able to be depressed appropriately.The concomitant drill bit was not returned.The drill stop was able to be tested with a different step drill bit (357.403, lot# um28415) which was confirmed to be in specification at the measuring steps.The outer diameter at the measurement points was measured and are within the specification.The diameter of the drill at the grooves was measured and is within the specification.The drill stop is able to engage with the drill bit appropriately and does not slide along the drill bit when engaged.The complaint is not confirmed, and is not replicated.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6173889
Report Number1719045-2016-10909
Device Sequence Number350267
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286(10)6319189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.405
Device Lot Number6319189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM TAPERED CANNULATED DRILL, UNK PART/LOT #,